It is currently Sat Aug 19, 2017 6:38 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: Severe Lethargy
PostPosted: Sat May 04, 2013 5:43 pm 
Offline
Power Poster
Power Poster

Joined: Wed Nov 21, 2012 8:40 pm
Posts: 50
I've been taking 1mg of suboxone for 6 months for chronic pain from TMJ. Some days I take a little more if I am in severe pain and then I go back down. The next few days I get so exhausted! I've really wanted to get off suboxone but I don't want to take regular opiates as they make me depressed. Could my exhaustion be from going back down? I'm worried I'm overloading my brain and it can't take it. Anyone else?

Danielle


Top
 Profile  
 
 Post subject:
PostPosted: Sat May 04, 2013 11:48 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
Hi Danielle. Unfortunately, lethargy, fatigue, etc. are fairly common side effects of suboxone. Your fluctuations in dosage could be to blame. I suppose you just must gauge how bad the pain is to see if the side effect is worth the lethargy of the next couple of days. I'm sorry, that's probably not the answer you were looking for. I hope that someone will come along and give you more insight into this problem.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
 Post subject: Re: Severe Lethargy
PostPosted: Sun May 05, 2013 1:03 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1001
Danyellmcc1 wrote:
I've been taking 1mg of suboxone for 6 months for chronic pain from TMJ. Some days I take a little more if I am in severe pain and then I go back down. The next few days I get so exhausted! I've really wanted to get off suboxone but I don't want to take regular opiates as they make me depressed. Could my exhaustion be from going back down? I'm worried I'm overloading my brain and it can't take it. Anyone else?

Danielle


Hey Danielle.

I'm with Amy. Sounds like you've been messing with your levels of opioid tolerance a bit by messing with your dosage. ie yes it could be from dropping back down. Sub is an opioid ... take more one day and you'll be paying for it for a few days after.

Do you feel better after you take your Sub, then get lethargic later in the day?


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun May 05, 2013 12:23 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hi Danielle,

I think you're basically putting yourself into mild wd everytime you up your dose, then go back down. Becuase you're well under the ceiling, you're really going to feel those dose adjustments.

Because you're managing chronic pain, you may be better off raising your dose a little and staying there?

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Sun May 05, 2013 10:28 pm 
Offline
Power Poster
Power Poster

Joined: Thu Dec 27, 2012 9:17 pm
Posts: 87
Once you regulate your dose, things should even out. It might take a few days. I hear ya with TMJ pain. I think its the worst type of pain, it paralyzes me to the point that I don't want to even turn my head the slightest.
I have had it really bad three times in my life and I pray that I don't ever have it again. When I feel the least little bit of aggravating in my jaw, I grab my bottle of Naproxen. Have you tried that? It seems to be the ONLY thing that takes care of it for me. Although if I wake up with a full case of flared up TMJ, have had that happen before as well there is nothing that will knock it out. I basically have to just grin and bear it for about 2 weeks. Ive told doctors in ER's about it when I had real bad flare ups before I knew what to do and they looked at me like I was insane. If you have never experienced this, pray to your lucky stars that you never do have it.
I got a case of it the day that we got married, I felt it coming on that morning so I made sure to take two Naproxen's before we left to go to the courthouse. It just kept getting increasingly worse throughout the day. By that night, I was in horrid pain. Sometimes mine throbs, but it mostly just sits there and aches. Your teeth hurt or mine does as well, so eating is out of the picture. Half the time you cant eat anyways, because you aint moving that jaw for nothing. I got real good at motioning and expressing what I wanted to say through hand movements.
I so feel your pain literally, I have been there. Try some Naproxen in the 500mg strength. Its not opioids or anything, no worries there. There is a version Vicopren that comes with Hydrocodone built in, but just straight old Naproxen works wonders for me. You can buy it off the shelf as Ibuprofen. Now I had my doctor scribe me some 800mg of Ibuprofen, and it helped. But to me that is a huge dose of that stuff if you are having take more than a couple a day.
Hope that you keep the pain at bay. Man that is some killer pain there. When you have pain so bad that you sit around and moan for a few days, cant sleep or eat, and cry all the time its bad pain.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group